MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BLUNT PROBE; INSTRUMENT, STEREOTAXIC

MEDTRONIC NAVIGATION, INC PASSIVE PLANAR BLUNT PROBE; INSTRUMENT, STEREOTAXIC
Model Number 960-556
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/06/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No parts have been received by the manufacturer for evaluation.A medtronic representative went to the site to test the navigation system.Testing revealed that the navigation system was performing as intended.The system passed the system checkout and was found to be fully functional.Device manufacturing date is unavailable.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information regarding a navigation system being used for a procedure.It was reported that intra-operatively, the passive planar probe was intermittently tracking.The geometry error remained between 0.3mm to 0.5mm.When the site brought in a new probe, the issue resolved.The procedure was completed using the navigation system and there was no reported impact to patient outcome.There was a reported delay to the procedure of two minutes due to this issue.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that the procedure type was tumor resection.It was reported that the cause of the reported issue was unknown; it was reported that they were trying to determine if the probe or the spheres were the issue.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received additional information that the cause was unknown; the site swapped spheres, probe, and wiped off the navigation system camera to try and cover all bases.It was reported that the issue had not recurred.

Brand Name
PASSIVE PLANAR BLUNT PROBE
Common Device Name
INSTRUMENT, STEREOTAXIC
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
MDR Report Key9296002
Report Number1723170-2019-05522
Device Sequence Number16847112
Product Code HAW
UDI-Device Identifier00673978090122
UDI-Public00673978090122
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K972398
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number960-556
Device Catalogue Number960-556
Device Lot Number308046
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/06/2019
Supplement Date Received by Manufacturer11/08/2019
11/27/2019
Initial Report FDA Received Date11/08/2019
Supplement Report FDA Received Date11/27/2019
12/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age75 YR
Patient Weight77